IDEAS home Printed from https://ideas.repec.org/
MyIDEAS: Login to save this article or follow this journal

Analyzing the Crowding-out Problems of Taiwan

  • Tsung-wu Ho

    ()

    (Department of Economics, Shih Hsin University)

Registered author(s):

    This paper examines the crowding-out hypothesis of Taiwan, under which, the policy problem of Taiwan are evaluated. To account for the effect of underlying regime change such as financial openness, a Markov regime-switching framework is employed. Evidence from Taiwan indicates that government spending on investment, instead of that on goods and services, substitutes for private consumption since 1990, which renders unconvincing the policy plea for expansionary government investment since financial openness.

    If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.

    File URL: http://www.jed.or.kr/full-text/26-1/ho.PDF
    Download Restriction: no

    Article provided by Chung-Ang Unviersity, Department of Economics in its journal Journal Of Economic Development.

    Volume (Year): 26 (2001)
    Issue (Month): 1 (June)
    Pages: 115-131

    as
    in new window

    Handle: RePEc:jed:journl:v:26:y:2001:i:1:p:115-131
    Contact details of provider: Web page: http://www.jed.or.kr/

    More information through EDIRC

    References listed on IDEAS
    Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:

    as in new window
    1. Denis Kwiatkowski & Peter C.B. Phillips & Peter Schmidt, 1991. "Testing the Null Hypothesis of Stationarity Against the Alternative of a Unit Root: How Sure Are We That Economic Time Series Have a Unit Root?," Cowles Foundation Discussion Papers 979, Cowles Foundation for Research in Economics, Yale University.
    2. Campbell, John Y. & Mankiw, N. Gregory, 1990. "Permanent Income, Current Income, and Consumption," Scholarly Articles 3353762, Harvard University Department of Economics.
    3. Hamilton, James D., 1990. "Analysis of time series subject to changes in regime," Journal of Econometrics, Elsevier, vol. 45(1-2), pages 39-70.
    4. Hall, Stephen G & Psaradakis, Zacharias & Sola, Martin, 1997. "Cointegration and Changes in Regime: The Japanese Consumption Function," Journal of Applied Econometrics, John Wiley & Sons, Ltd., vol. 12(2), pages 151-68, March-Apr.
    5. Graham, Fred C, 1993. "Fiscal Policy and Aggregate Demand: Comment," American Economic Review, American Economic Association, vol. 83(3), pages 659-66, June.
    6. Devereux, Michael B & Head, Allen C & Lapham, Beverly J, 1996. "Monopolistic Competition, Increasing Returns, and the Effects of Government Spending," Journal of Money, Credit and Banking, Blackwell Publishing, vol. 28(2), pages 233-54, May.
    7. Simon van Norden & Robert Vigfusson, 1996. "Regime-Switching Models: A Guide to the Bank of Canada Gauss Procedures," Econometrics 9603004, EconWPA.
    8. King, R.G. & Baxter, M., 1990. "Fiscal Policy In General Equilibrium," RCER Working Papers 244, University of Rochester - Center for Economic Research (RCER).
    9. Kim, Chang-Jin, 1994. "Dynamic linear models with Markov-switching," Journal of Econometrics, Elsevier, vol. 60(1-2), pages 1-22.
    10. Breusch, Trevor S & Wickens, Michael R., 1987. "Dynamic Specification, the Long Run and the Estimation of Transformed Regression Models," CEPR Discussion Papers 154, C.E.P.R. Discussion Papers.
    11. Psaradakis, Zacharias & Sola, Martin, 1998. "Finite-sample properties of the maximum likelihood estimator in autoregressive models with Markov switching," Journal of Econometrics, Elsevier, vol. 86(2), pages 369-386, June.
    12. Robert A. Amano & Tony S. Wirjanto, 1997. "Intratemporal Substitution And Government Spending," The Review of Economics and Statistics, MIT Press, vol. 79(4), pages 605-609, November.
    13. Banerjee, Anindya, et al, 1986. "Exploring Equilibrium Relationships in Econometrics through Static Models: Some Monte Carlo Evidence," Oxford Bulletin of Economics and Statistics, Department of Economics, University of Oxford, vol. 48(3), pages 253-77, August.
    Full references (including those not matched with items on IDEAS)

    This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

    When requesting a correction, please mention this item's handle: RePEc:jed:journl:v:26:y:2001:i:1:p:115-131. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Changhui Kang)

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If references are entirely missing, you can add them using this form.

    If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    This information is provided to you by IDEAS at the Research Division of the Federal Reserve Bank of St. Louis using RePEc data.